Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 109, NWS Charleston, SC

September 6, 2004Beaufort County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Sep 6, 2004, 9:01 AM EDT for Beaufort County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2004, 9:01 AM EDT (13:01 UTC)
Expired
Sep 6, 2004, 9:30 AM EDT
In force
29 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Beaufort County, SC

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 4:50 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 1.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2004-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2004-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1111 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WUUS52 KCHS 061300
SVRCHS
SCC013-061330-
/X.NEW.KCHS.SV.W.0001.040906T1301Z-040906T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
901 AM EDT MON SEP 6 2004

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 930 AM EDT

* AT 859 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR HARBORTOWN...OR
  ABOUT 9 MILES SOUTHWEST OF HILTON HEAD ISLAND...MOVING NORTHWEST AT
  35 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  HARBORTOWN AND SEA PINES...
  DAUFUSKIE ISLAND...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3199 8084 3211 8069 3218 8085 3210 8093

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 5:15 AM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Sep 6, 5:15 AM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE CHARLESTON SC
515 AM EDT MON SEP 6 2004

.UPDATE...HAVE UPDATED SRF...ZFP...AND CWF PRODUCTS FOR TORNADO
WATCH 803 IN EFFECT UNTIL 06/18Z.

&&

.PREV DISCUSSION...SHORT TERM /TODAY AND TONIGHT/...WITH DEVELOPMENT
OF WEAK COASTAL TROF COMBINED WITH THE NWLY PUSH AND ANTICIPATED
STRENGTHENING OF FRANCES AS IT MOVES INTO THE GOMEX...WILL MAINTAIN
LIKELY POPS ACRS ALL AREAS THOUGH HAVE TWEAKED THE PORTION OF SE GA
S OF I-16 UP TO 70 WHILE LEAVING REMAINING AREAS AT 60. BANDS OF
PRECIP WILL CONT TO SPIN ONSHORE THRU THE MRNG INTO THE AFTN...THEN
SCT CONVECTION WILL ADD TO THE PRECIP CHCS WITH PWATS OF 2+ INCHES
ACRS THE AREA ALONG WITH POCKETS OF DECENT LIFT. HAVE FOLLOWED GFS
TRACK WITH FRANCES AND USED ITS GUIDANCE FOR TRACKING PRECIP OVER
THE AREA DUE TO THE ETA/S POOR HANDLING OF FRANCES...BUT WILL NOT
CARRY 100 POPS AS MAV HAS FOR CHS...NBC...AND SAV. QPF WILL BE
TRICKY BUT WILL HEDGE HIGHER AMTS IN THE SRN GA COUNTIES THEN TREND
TWD LESSER AMTS GOING N. SUSPECT AMTS OF ARND 0.50 INCHES WILL BE
THE GENERAL EXTENT ACRS SE GA WITH LESSER AMTS N.

WITH BANDED PRECIP STREAMING ONSHORE...TORNADO THREAT LOOKS TO
REMAIN THRU AT LEAST MID MRNG FOR THE GA PORTION OF THE
CWFA...MAINLY ALONG AND S OF I-16 WHERE THE GREATEST CONCENTRATION
OF BANDS ARE COMING ONSHORE. LLVL SHEAR VALUES ARE RATHER HIGH OVER
SRN GA AND THIS COMBINED WITH TROPICAL MOISTURE WILL MAKE MANY STORM
CELLS A CANDIDATE FOR FUNNEL CLOUDS/TORNADOES.

PRECIP COVERAGE SHOULD LESSEN GOING INTO TNGT...BUT LIKELY POPS
SHOULD STILL HOLD GIVEN BANDED NATURE OVER SE GA AND SCT CONVECTION
WITH A FEW BANDS OVER SE SC.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...FEW CHANGES TO PREV FORECAST
THINKING. WILL CONTINUE IDEA OF GRADUALLY TAPERING OFF POPS THRU THE
WEEK. ALTHOUGH MODEL GUIDANCE CONTINUES TO BRING FRANCES CLOSER TO
THE CWFA THRU WED...AM HESITANT TO ADJUST POPS DUE TO UNCERTAINTY IN
PATH AND STRENGTH OF SYS. BY THE THU-SAT TIMEFRAME... MAIN PRECIP
CONCERN WILL BE UPR TROF THAT IS STILL FCST TO SWING TWD THE FCST
AREA BUT IS SLOW TO ARRIVE. WEAK FNTL BNDRY MAY TRY TO MOVE THRU THE
AREA FRI NGT AHEAD OF THE TROF...THUS GIVING ANOTHER POSSIBLE FOCUS
OF PRECIP. WILL MAINTAIN CHC POPS AT THE TAIL END OF THE FCST.

AS FOR TEMPS...BARELY ANY CHANGE IN AIRMASS IS EXPECTED THRU FRI
THUS WILL CONTINUE WITH WARM/HUMID CONDS UNTIL THEN. MINOR COOLING
MAY TAKE PLACE FOR THE WEEKEND WITH THE POSSIBLE FROPA...BUT NOT
ENOUGH TO MAKE A MAJOR DIFFERENCE. IF ANYTHING...TEMPS MAY FALL A
BIT BELOW NORMAL.

&&

.WIND ADVISORY...WITH FRANCES MOVG FURTHER W AWAY FROM THE AREA...AM
HAVING A HARD TIME FINDING A WAY TO MAINTAIN 30-35MPH SUSTAINED
WINDS FOR 1+ HRS. ALTHOUGH AN ISOLD GUST MAY REACH THAT HIGH...WILL
CAP WINDS FOR SE GA COUNTIES AT 30 MPH AND THUS DROP THE WIND ADVY.

&&

.COASTAL IMPACTS...PLAN TO CONTINUE THE HIGH SURF ADVISORY FOR THE
ENTIRE COASTAL AREA OF RESPONSIBILITY ALONG WITH THE HIGH RISK OF
RIP CURRENTS. MARINE AREA STILL SUBJECT TO GOOD ONSHORE FLOW...AND
BREAKERS THE PAST COUPLE OF DAYS AT ALL BEACHES HAVE COME IN AT 4-6
FEET. DESPITE DECRG WAVE PERIODS AND INCRD WAVE COMPONENT...WILL
CONTINUE TO EXPECT BREAKERS IN EXCESS OF 3 TO 5 FT THROUGH TDA AND
POSSIBLY INTO TNGT. RIP CURRENT RISK REMAINS HIGH AND SURF CONDS
REMAIN HAZARDOUS.

&&

.MARINE...WITH FRANCES SLOWLY MOVG AWAY FROM THE MARINE AREA AND ITS
EFFECTS GOING WITH IT...CONDS ARE NOW ON THE SLOW ROAD TO RECOVERY.
WIND SPEEDS AT AREA BUOYS HAVE GENERALLY FALLEN TO THE 20-30 KT
RANGE AND AS SUCH WILL BE ABLE TO REMOVE GALE HEADLINES FROM ALL GA
WATERS. HOWEVER...LINGERING COASTAL TROF AND HIGH PRES TO THE NE
WILL KEEP GOOD PRES GRAD IN PLACE. THAT...COMBINED WITH SLOWLY
FALLING WAVE HEIGHTS...WILL ALLOW FOR A PROLONGED PERIOD OF SCA
CONDS FOR ALL WATERS EXCEPT THE HARBOR. HAVE MADE ONLY MINOR TWEAKS
TO PREV THINKING DURG THE MIDWEEK PERIOD BUT ALL SIGNS INDICATE A
SLOW FALL.

NEXT CONCERN BECOMES INCOMING SWELLS FROM HURCN IVAN FOR THE END OF
THE WEEK INTO NEXT WEEKEND. HAVE MAINTAINED IDEA OF RISING WAVES FOR
THE END OF THE FCST PD BUT WILL NOT GO TO ANY EXTREMES UNTIL TRACK
FCST BECOMES A BIT CLEARER.

&&

.AVIATION...BANDS OF PRECIP ARE THE TRICKY CONCERN FOR BOTH
TERMINALS...ESP KSAV WHICH HAS THE BETTER CHANCE OF THE TWO AIRPORTS
OF RECEIVING PRECIP. HAVE INCLUDED MORE TIME PERIODS OF PRECIP AT
KSAV THAN KCHS...BOTH BOTH WILL EXPERIENCE PERIODS OF MVFR/IFR CIGS.
WINDS WILL AGAIN KICK UP TO SUSTAINED 12-17 KT SPEEDS WITH HIGHER
GUSTS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY THROUGH 8 PM MONDAY GAZ117-119-139-141.
     TORNADO WATCH ALL GA COUNTIES UNTIL 2 PM.
SC...HIGH SURF ADVISORY THROUGH 8 PM MONDAY SCZ048>051.
     TORNADO WATCH SC047-048-051 UNTIL 2 PM.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-352-354-374.
         TORNADO WATCH AMZ352-354 UNTIL 2 PM.
&&

JPC
Hazardous weather outlook, Sep 6, 5:58 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
558 AM EDT MON SEP 6 2004

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-071000-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON...
EDISTO BEACH...HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...
RIDGELAND...SAINT GEORGE AND WALTERBORO
558 AM EDT MON SEP 6 2004

...TORNADO WATCH FOR SOUTHEAST GEORGIA AND PORTIONS OF SOUTHEAST
SOUTH CAROLINA UNTIL 2 PM EDT...
...HIGH SURF ADVISORY...
...HIGH RISK OF RIP CURRENTS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE WEATHER...A THREAT FOR ISOLATED TORNADOES EXISTS THROUGH THIS
AFTERNOON AS RAIN BANDS FROM TROPICAL STORM FRANCES MOVE ACROSS THE
AREA. PLEASE REFER TO SPECIAL WEATHER STATEMENTS REGARDING WATCHES
ISSUED FOR FURTHER INFORMATION.

.MARINE...THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE GEORGIA AND
SOUTH CAROLINA COASTS. A HIGH SURF ADVISORY ALSO IS IN EFFECT AS
LARGE WAVES OF 9 TO 15 FEET BREAK ALONG THE BEACHES. BEACH EROSION IS
ALSO POSSIBLE PARTICULARLY AROUND THE TIME OF HIGH TIDE. PLEASE REFER
TO THE LATEST SPECIAL WEATHER STATEMENTS...SURF ZONE FORECASTS...AND
COASTAL FLOOD STATEMENTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
.MARINE...A HIGH RISK OF RIP CURRENTS MAY EXTEND INTO TUESDAY ALONG
WITH THE POSSIBILITY OF HIGH SURF. PLEASE REFER TO THE LATEST SPECIAL
WEATHER STATEMENTS...SURF ZONE FORECASTS...AND COASTAL FLOOD
STATEMENTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY....
PARTICULARLY IN THOSE AREAS WITHIN A SEVERE WEATHER WATCH.

JPC

In the hours before

Special weather statement, Sep 6, 4:55 AM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 AM EDT MON SEP 6 2004

GAZ087-088-099>101-114>119-137>141-SCZ047-048-051-061800-
BEAUFORT-BULLOCH-CANDLER-COASTAL BRYAN-COASTAL CHATHAM-
COASTAL JASPER-COASTAL LIBERTY-COASTAL MCINTOSH-EFFINGHAM-EVANS-
INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON...WILMINGTON ISLAND...BEAUFORT...
HILTON HEAD ISLAND AND RIDGELAND
455 AM EDT MON SEP 6 2004

...TORNADO WATCH IN EFFECT UNTIL 2 PM EDT...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. THE WATCH INCLUDES THE SOUTHEAST SOUTH CAROLINA COUNTIES OF
BEAUFORT AND JASPER ALONG WITH ADJACENT COASTAL WATERS. THE WATCH
INCLUDES THE SOUTHEAST GEORGIA COUNTIES OF BRYAN...BULLOCH...
CANDLER...CHATHAM...EFFINGHAM...EVANS...JENKINS...LIBERTY...LONG...
MCINTOSH...SCREVEN...AND TATTNALL ALONG WITH ADJACENT COASTAL WATERS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JPC
Special weather statement, Sep 6, 5:45 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 AM EDT MON SEP 6 2004

GAZ117-119-139-141-SCZ048>051-062300-
BEAUFORT-CHARLESTON-COASTAL BRYAN-COASTAL CHATHAM-COASTAL COLLETON-
COASTAL JASPER-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...DARIEN...WILMINGTON...WILMINGTON ISLAND...
BEAUFORT...CHARLESTON...EDISTO BEACH AND HILTON HEAD ISLAND
545 AM EDT MON SEP 6 2004

...A HIGH RISK FOR RIP CURRENTS CONTINUES...

A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE BEACHES OF
SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THE
REMAINDER OF THE HOLIDAY WEEKEND. A HIGH RISK OF RIP CURRENTS MEANS
THAT WIND AND OR WAVE CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP
CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE
SURF.

SWELLS FROM TROPICAL STORM FRANCES ALONG WITH PERSISTENT ONSHORE
WINDS WILL CONTINUE TO AFFECT THE COASTS OF SOUTH CAROLINA AND
GEORGIA THROUGH THE FIRST PART OF THIS WEEK...ENHANCING THE RISK OF
RIP CURRENTS.

RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM
THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY
TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE
CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM
DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME
EXHAUSTED QUICKLY.

ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND
SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WCHS.CSC.NOAA.GOV.

JPC
Special weather statement, Sep 6, 6:09 AM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 AM EDT MON SEP 6 2004

GAZ137-138-140-141-061100-
COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
609 AM EDT MON SEP 6 2004

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY AND
LIBERTY COUNTY THROUGH 700 AM EDT...

AT 609 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF RACCOON BLUFF...OR
ABOUT 15 MILES EAST OF DARIEN...MOVING NORTHWEST AT 55 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SAPELO
ISLAND...RACCOON BLUFF...VALONA...MERIDIAN...FAIRHOPE...
RESCENT...SHELLMAN BLUFF...PINE HARBOR AND EULONIA THROUGH 700 AM
EDT.

GUSTY WINDS TO 55 MPH CAN BE EXPECTED.
Special weather statement, Sep 6, 7:00 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
700 AM EDT MON SEP 6 2004

GAZ116-138-061130-
INLAND BRYAN-INLAND LIBERTY-
700 AM EDT MON SEP 6 2004

...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND LIBERTY COUNTY
THROUGH 730 AM EDT...

AT 700 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DANIEL...OR ABOUT 4 MILES WEST OF
RICHMOND HILL...MOVING NORTHWEST AT 35 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND DANIEL...LETFORD...WILLIE AND
PEMBROKE THROUGH 730 AM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Sep 6, 7:24 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
724 AM EDT MON SEP 6 2004

GAZ119-061200-
COASTAL CHATHAM-
724 AM EDT MON SEP 6 2004

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 800 AM
EDT...

AT 724 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF SAVANNAH BEACH...OR
ABOUT 18 MILES SOUTHEAST OF SAVANNAH...MOVING NORTHWEST AT 40 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TYBEE
ISLAND...SAVANNAH BEACH...FORT SCREVEN...WILMINGTON ISLAND...
WILMINGTON...TURNERS ROCK...GOLDEN ISLES...WORMSLOE...WYMBERLY AND
THUNDERBOLT THROUGH 800 AM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Sep 6, 8:39 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
839 AM EDT MON SEP 6 2004

GAZ138-061315-
INLAND LIBERTY-
839 AM EDT MON SEP 6 2004

...STRONG THUNDERSTORMS WILL IMPACT LIBERTY COUNTY THROUGH 915 AM
EDT...

AT 839 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF SEABROOK...OR ABOUT
12 MILES SOUTH OF RICHMOND HILL...MOVING NORTHWEST AT 40 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SEABROOK AND
LIMERICK THROUGH 915 AM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 9:19 PM EDTSpecial Marine WarningCHS56 min
Sep 6, 8:14 AM EDTSpecial Marine WarningCHS61 min
Sep 6, 8:19 AM EDTSpecial Marine WarningCHS56 min
Sep 6, 9:17 AM EDTSpecial Marine WarningCHS58 min
Sep 6, 10:56 AM EDTTornado WarningCHSJasper34 min
Sep 6, 11:49 AM EDTSpecial Marine WarningCHS41 min
Sep 6, 12:30 PM EDTSpecial Marine WarningCHS30 min
Sep 6, 12:35 PM EDTTornado WarningCHSCharleston, Colleton40 min
Sep 6, 12:55 PM EDTSpecial Marine WarningCHS95 min
Sep 6, 2:32 PM EDTTornado WarningCHSBeaufort, Jasper28 min
Sep 6, 3:00 PM EDTTornado WarningCHSBeaufort, Jasper30 min
Sep 6, 6:21 PM EDTSpecial Marine WarningCHS54 min
Sep 6, 6:31 PM EDTTornado WarningCHSCharleston, Colleton44 min
Sep 6, 7:10 PM EDTTornado WarningCHSCharleston35 min
Sep 6, 7:12 PM EDTSpecial Marine WarningCHS93 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.